Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 12, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Nov 16, 2011, 3:43 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 17, 2011, 12:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2011, 3:43 AM MST (10:43 UTC)
- In effect from
- Nov 17, 2011, 12:00 AM MST
- Expired
- Nov 17, 2011, 4:50 PM MST
- In force
- 17 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS75 KBYZ 161043 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 343 AM MST WED NOV 16 2011 ...HIGH WINDS EXPECTED OVER PARTS OF SOUTH CENTRAL MONTANA TONIGHT AND THURSDAY... .THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS...AND THE BIG TIMBER AND HARLOWTON AREAS...CAN EXPECT HIGH WINDS TONIGHT AND THURSDAY. THE WINDS WILL OCCUR AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA WHILE COLD HIGH PRESSURE IS IN IDAHO. MTZ065-066-162245- /O.UPG.KBYZ.HW.A.0012.111117T0700Z-111118T0100Z/ /O.NEW.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 343 AM MST WED NOV 16 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY. * TIMING: VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BE STRONGEST FROM LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. HAZARDOUS TRAVEL WILL RESULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-162245- /O.UPG.KBYZ.HW.A.0012.111117T0700Z-111118T0100Z/ /O.NEW.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 343 AM MST WED NOV 16 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY. * TIMING: VERY STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
309 WWUS75 KBYZ 161637 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 937 AM MST WED NOV 16 2011 ...HIGH WINDS EXPECTED OVER PARTS OF SOUTH CENTRAL MONTANA TONIGHT AND THURSDAY... .THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS...AND THE BIG TIMBER AND HARLOWTON AREAS...CAN EXPECT HIGH WINDS TONIGHT AND THURSDAY. THE WINDS WILL OCCUR AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA WHILE COLD HIGH PRESSURE IS IN IDAHO. MTZ065-066-170100- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 937 AM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BE STRONGEST FROM LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. HAZARDOUS TRAVEL WILL RESULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-170100- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 937 AM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: VERY STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
777 WWUS75 KBYZ 162144 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 244 PM MST WED NOV 16 2011 ...HIGH WINDS EXPECTED OVER PARTS OF SOUTH CENTRAL MONTANA TONIGHT AND THURSDAY... .THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS...AND THE BIG TIMBER AND HARLOWTON AREAS...CAN EXPECT HIGH WINDS TONIGHT AND THURSDAY. THE WINDS WILL OCCUR AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA WHILE COLD HIGH PRESSURE IS IN IDAHO. MTZ065-066-171130- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 244 PM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: VERY STRONG SOUTHWESTERLY WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BE STRONGEST FROM LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-171130- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 244 PM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: VERY STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
795 WWUS75 KBYZ 170346 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 846 PM MST WED NOV 16 2011 ...HIGH WINDS EXPECTED OVER PARTS OF SOUTH CENTRAL MONTANA TONIGHT AND THURSDAY... .THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS...AND THE BIG TIMBER AND HARLOWTON AREAS...CAN EXPECT HIGH WINDS TONIGHT AND THURSDAY. THE WINDS WILL OCCUR AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA WHILE COLD HIGH PRESSURE IS IN IDAHO. MTZ065-066-171200- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 846 PM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: VERY STRONG SOUTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH THURSDAY. THE WINDS WILL BE STRONGEST FROM LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. HAZARDOUS TRAVEL WILL RESULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-171200- /O.CON.KBYZ.HW.W.0012.111117T0700Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 846 PM MST WED NOV 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING: WINDS WILL BEGIN TO INTENSIFY LATER TONIGHT AND BECOME VERY STRONG ON THURSDAY. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
373 WWUS75 KBYZ 171047 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 347 AM MST THU NOV 17 2011 .THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS...AND THE BIG TIMBER AND HARLOWTON AREAS...CAN EXPECT HIGH WINDS TODAY. THE WINDS WILL OCCUR AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN CANADA WHILE COLD HIGH PRESSURE IS IN IDAHO. MTZ065-066-172300- /O.CON.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 347 AM MST THU NOV 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY. THE WINDS WILL BE STRONGEST FROM THIS MORNING THROUGH EARLY AFTERNOON. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. HAZARDOUS TRAVEL WILL RESULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 63 MPH HAVE BEEN OCCURRING. THESE WINDS WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-172300- /O.CON.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 347 AM MST THU NOV 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: WINDS WILL BEGIN TO INTENSIFY LATER THIS MORNING AND BECOME VERY STRONG. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH- PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
649 WWUS75 KBYZ 171726 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1026 AM MST THU NOV 17 2011 MTZ065-066-180100- /O.CON.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1026 AM MST THU NOV 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY. THE WINDS WILL BE STRONGEST FROM THIS MORNING THROUGH EARLY AFTERNOON. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY ALONG I-90 FROM LIVINGSTON TO SPRINGDALE WHERE DANGEROUS CROSSWINDS ARE OCCURRING. I-90 WAS REPORTED CLOSED AS OF 9 AM THURSDAY MORNING DUE TO THE STRONG CROSSWINDS. HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL THROUGH THIS AREA OR SEEK AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS: SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO AROUND 75 MPH WILL CONTINUE INTO THIS AFTERNOON. WINDS WILL SLOWLY SUBSIDE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ028-041-180100- /O.CON.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 1026 AM MST THU NOV 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: WINDS WILL BEGIN TO INTENSIFY LATER THIS MORNING AND BECOME VERY STRONG THIS AFTERNOON. * IMPACTS: DANGEROUS CROSS WINDS ARE EXPECTED ON INTERSTATE 90 IN THE BIG TIMBER AREA...AND ALONG HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON. HAZARDOUS TRAVEL WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
052 WWUS75 KBYZ 172225 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 325 PM MST THU NOV 17 2011 MTZ028-041-172330- /O.CAN.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER 325 PM MST THU NOV 17 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT IS MOVING THROUGH THE AREA AT THIS TIME...WHICH WILL BRING AN END TO THE HIGH WIND THREAT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ065-066-180100- /O.CON.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 325 PM MST THU NOV 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...TAPERING OFF BEHIND A COLD FRONT EARLY THIS EVENING. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED...ESPECIALLY ALONG I-90 FROM LIVINGSTON TO SPRINGDALE WHERE DANGEROUS CROSSWINDS ARE OCCURRING. HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL THROUGH THIS AREA OR SEEK AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE THIS EVENING. * WINDS: SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
418 WWUS75 KBYZ 172350 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 450 PM MST THU NOV 17 2011 MTZ065-066-180100- /O.CAN.KBYZ.HW.W.0012.000000T0000Z-111118T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 450 PM MST THU NOV 17 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS NEAR LIVINGSTON AND ALONG THE BEARTOOTH FOOTHILLS HAVE DECREASED DUE TO A COLD FRONTAL PASSAGE. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:25 AM MST, 18 minutes earlier.
Area forecast discussion, Nov 16, 3:25 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
325 AM MST WED NOV 16 2011
.SHORT TERM...VALID FOR TDY AND THU...
SHORT WAVE RIDGING TO MOVE ACROSS THE FORECAST AREA TODAY AND
WILL PROVIDE DRY WEATHER FOR MOST OF THE REGION. A WEAK
DISTURBANCE WILL MOVE THROUGH THE WESTERLY FLOW ALOFT AND WILL
BRING A FEW ISOLATED SNOW SHOWERS TO THE SOUTHWEST MOUNTAINS THIS
AFTERNOON. COOL SURFACE AIR WILL REMAIN OVER THE AREA TODAY AND
TEMPERATURES THIS AFTERNOON WILL ONLY RECOVER INTO THE MID 30S.
MODELS CONTINUE TO FORECAST 850 MB TEMPERATURES OF A -4C TO A -6C
TODAY.
FLOW ALOFT CONTINUING TO BECOME WESTERLY AS A STRONG SHORT WAVE
MOVES ACROSS SOUTHERN CANADA. THIS WAVE WILL ALLOW A DEEP LEE
SIDE TROUGH TO DEVELOP BY LATE AFTERNOON. 700 MB WINDS WILL ALSO
BE INCREASING TO 60KTS ALONG WITH A STABLE LAYER SETTING UP OVER
MOUNTAIN TOP LEVELS. THIS WILL ALLOW GAP WINDS TO DEVELOP SHORTLY
AFTER MIDNIGHT. WILL ISSUE A HIGH WIND WARNING FOR LIVINGSTON AND
NEAR NYE AS STRONG SURFACE PRESSURE GRADIENT WILL SET UP.
EXPECTING HIGH WIND CRITERIA TO BE SUSTAINED WINDS OF 50 MPH
TONIGHT AND THURSDAY. HAVE ALSO ISSUED A HIGH WIND WARNING FOR BIG
TIMBER AND HARLOWTON FOR TONIGHT AND THURSDAY. MODEL SOUNDINGS
INDICATE MOUNTAIN TOP LEVELS TO BE STABLE WITH 50KT WINDS IN
THIS LAYER. GOOD SUBSIDENCE EXPECTED WEST OF HARLOWTON WHICH
SHOULD ALLOW STRONG WINDS ALOFT TO REACH THE SURFACE. SHOULD SEE
SUSTAINED WINDS OF 40 MPH OR MORE IN BOTH LOCATIONS. WINDS WILL BE
BACKING OFF THURSDAY EVENING AS THE TROUGH MOVES EAST OF THE AREA
AND A COLD FRONT PUSHES INTO THE AREA FROM THE NORTH. THIS WILL
ALLOW SURFACE PRESSURE GRADIENTS TO WEAKEN. WILL RUN THE HIGH WIND
WARNING FROM MIDNIGHT TONIGHT THROUGH 6 PM THURSDAY.
THURSDAY WILL BE A TRANSITION DAY AS AN UPPER LOW OFF THE COAST
OF BRITISH COLUMBIA BEGINS CARVING OUT A TROUGH OF LOW PRESSURE
OVER THE PACIFIC NORTHWEST. THIS WILL CAUSE A THERMAL RIDGE TO
MOVE ACROSS THE AREA THURSDAY WHICH WILL BRING MILD AFTERNOON
TEMPERATURES (40S AND 50S). FLOW ALOFT WILL CONTINUE BACKING TO
THE SOUTHWEST THROUGH THE DAY AND ALLOW ENERGY FROM WEST COAST
TROUGH TO PUSH OVER OUR AREA FOR A CHANCE OF RAIN OR SNOW SHOWERS
DURING THE AFTERNOON. STRONGER PIECE OF ENERGY TO KICK OUT OF THE
TROUGH AND ACROSS OUR SOUTHWEST MOUNTAINS THURSDAY
NIGHT...BRINGING PERIODS OF HEAVY SNOW THERE. HAVE GONE
CATEGORICAL POPS AND INCREASED SNOW AMOUNTS TO 6 TO 10 INCHES
OVER THE MOUNTAINS. SNOW WILL SPREAD NORTH AND EASTWARD OVERNIGHT
AND HAVE INCREASED POPS TO LIKELY FROM
LIVINGSTON...BILLINGS...HARDIN AND SOUTH TO SHERIDAN WHERE 1 TO 2
INCHES OF SNOW ACCUMULATIONS WILL BE POSSIBLE. RICHMOND
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
COLD AND SNOWY WEATHER IS STILL ON TAP FOR FRI AND SAT THANKS TO A
500-HPA TROUGH PASSAGE IN TANDEM WITH AN ARCTIC INTRUSION. MUCH OF
THE REGION SHOULD PICK UP AT LEAST A FEW INCHES OF SNOW GIVEN THIS
SETUP. THAT IS BECAUSE THE EVENT SHOULD HAVE NORTHEASTERLY UPSLOPE
FLOW IN THE LOW LEVELS AND A DISTINCT SIGNATURE OF VERTICAL MOTION
ON ISENTROPIC SURFACES DUE TO THE SOUTHERLY FLOW ATOP THE COLD AIR
MASS. THE MAIN QUESTIONS WITH THIS EVENT ARE 1/ HOW MUCH ROBUST QG
FORCING WILL BE THIS FAR NORTH...AND 2/ WILL LOW-LEVEL DRYING WITH
ARCTIC HIGH PRESSURE TO THE NORTH RESULT IN A SHARP CUT-OFF TO THE
SNOW SOMEWHERE NORTH OF I-94 OR NOT. INTERESTINGLY...ALMOST ALL OF
THE 00 UTC GFS ENSEMBLE MEMBERS FORECAST 0.15 INCHES OR BETTER QPF
BY 00 UTC SUN...WHICH RAISES OUR CONFIDENCE IN A HIGH-POP FORECAST
EVEN WHEN SOME INDIVIDUAL DETERMINISTIC MODELS ARE DRIER. THIS MAY
BE A SITUATION WHERE THE QPF ALGORITHMS FROM SOME OF THE MODELS DO
NOT ALLOW FOR ENOUGH SNOW IN THE COLD AIR. A SIMPLE APPLICATION OF
THE GARCIA METHOD TO FORECAST ISENTROPIC FIELDS CONFIRMS THIS IDEA
IN THAT IT TOO FORECASTS A FEW INCHES OF SNOW ACROSS THE PLAINS. A
SHARP CUT-OFF TO THE NORTH IS NOT OUT OF THE QUESTION OF COURSE...
BUT WE HAVE CONTINUED TO LEVERAGE POPS UPWARD ON FRI NIGHT. HIGHER
ELEVATIONS WILL HAVE THE GREATEST SNOW ACCUMULATIONS...BUT IT DOES
LOOK LIKE THIS EVENT WILL REQUIRE SOME FORM OF WINTER HEADLINE FOR
MOST OF THE AREA ONCE WE GET A BIT CLOSER IN TIME.
SAT NIGHT HAS THE POTENTIAL TO BE COLDER THAN ADVERTISED GIVEN THE
HIGH LIKELIHOOD OF FRESH SNOW AND LIGHT LOW-LEVEL WINDS AS AN AREA
OF HIGH PRESSURE QUICKLY MOVES ACROSS THE AREA. GUIDANCE STRUGGLES
WITH THIS SITUATION GREATLY...SO EVEN THOUGH WE HAVE LEANED TOWARD
SOME OF THE COLDEST MODEL NUMBERS...IT MAY NOT BE ENOUGH. THE FLOW
ALOFT IS PROGRESSIVE WITH A LARGELY ZONAL 500-HPA FLOW EVOLVING IN
THE SUN-TUE TIME FRAME...SO THERMAL FIELDS WILL BE PRETTY QUICK TO
WARM. THE 00 UTC GFS AND ECMWF BOTH HAVE 850-HPA TEMPS BACK TO THE
6 TO 9 C RANGE BY TUE. HOWEVER...WITH THE POTENTIAL FOR SNOW COVER
TO BE IN PLACE AT LEAST INITIALLY...WE HAVE CHOSEN TO NOT WARM THE
FORECAST AS MUCH AS MOS-BASED GUIDANCE FROM 00 UTC DOES. THEREFORE
THE TEMPERATURE FORECAST IS NOT A HIGH-CONFIDENCE ITEM. SCHULTZ
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR MOST OF THE AREA TODAY AND TONIGHT
AS A RELATIVELY STABLE AIR MASS MOVES ACROSS THE REGION. NOTE THAT
THERE WILL STILL BE SOME SNOW SHOWERS WITH SUB-VFR CONDITIONS OVER
THE MOUNTAINS THOUGH. SOME MOUNTAIN OBSCURATION WILL ALSO EXIST. A
WIND EVENT WILL LIKELY DEVELOP OVER THE FOOTHILLS TONIGHT WITH THE
SUSTAINED WINDS OVER 30 KT AND GUSTS OF 50 KT OR GREATER IN PLACES
LIKE KLVM AFTER 06 UTC. SCHULTZ
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 036 025/050 023/026 017/019 005/024 012/037 024/043
0/N 13/W 66/S 76/S 21/B 11/B 11/B
LVM 035 023/045 018/026 009/021 005/023 008/035 017/039
0/N 24/W 77/S 75/S 21/B 11/B 11/N
HDN 038 018/050 023/029 018/022 002/026 011/038 019/044
0/B 13/W 65/S 76/S 21/B 11/B 11/B
MLS 036 019/051 022/027 018/021 005/022 013/035 021/041
0/B 03/W 23/S 65/S 11/B 10/B 11/B
4BQ 036 017/051 023/032 018/023 000/024 009/038 019/040
0/B 01/B 23/S 76/S 21/B 10/U 10/U
BHK 033 017/047 020/027 016/020 002/021 012/035 020/041
0/B 02/W 22/S 65/S 21/B 10/U 01/B
SHR 035 017/051 023/031 015/024 000/027 010/039 020/044
1/B 12/W 66/S 76/S 21/B 11/B 11/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY FOR ZONES 28-41-65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 16, 2:58 AM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 258 AM MST WED NOV 16 2011 MTZ028>042-056>058-063>068-WYZ098-099-171000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 258 AM MST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TONIGHT AND CONTINUE INTO THURSDAY EVENING. WIND GUSTS TO 75 MPH WILL BE POSSIBLE. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE IN BIG TIMBER AND HARLOWTON TONIGHT AND THURSDAY. THOSE PLANNING TRAVEL ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER AND HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON...SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH ACROSS THE AREA FRIDAY INTO SATURDAY. THIS FRONT WILL LIKELY BRING ACCUMULATING SNOW AND THE COLDEST AIR OF THE SEASON THUS FAR. ACCUMULATING SNOW COULD BE SIGNIFICANT FOR PARTS OF SOUTHERN MONTANA AND NORTHERN WYOMING BY SATURDAY NIGHT. THE HEAVIEST SNOWFALL AT THIS TIME LOOKS TO BE FROM LIVINGSTON TO BILLINGS TO SOUTH OF BAKER WHERE 4 TO 8 INCHES COULD BE POSSIBLE. UP TO TWO FEET OF SNOW IS POSSIBLE IN THE MOUNTAINS. SOME UNCERTAINTY STILL EXIST WITH THIS DEVELOPING STORM. PLEASE CONTINUE MONITORING THE FORECASTS CLOSELY FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:05 PM MST | Winter Storm Watch | BYZ | Carbon, Carter, Park, Powder River, Rosebud, Stillwater and 1 more | 38 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.